Massachusetts, 2015Winter Weather in Massachusetts, March 1 to 2, 2015
March 1 to 2, 2015 · NWS BOX · 15 events in 15 counties and zones
A fast moving low pressure system skirted the south coasts of Massachusetts and Rhode Island, bringing accumulating snow to much of southern New England. The greatest snow amounts fell in these areas, though snow overspread much of the region.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving low pressure system skirted the south coasts of Massachusetts and Rhode Island, bringing accumulating snow to much of southern New England. The greatest snow amounts fell in these areas, though snow overspread much of the region. This snow along with the record amounts of snow received throughout the month of February resulted in approximately 50 additional roof collapses throughout the state of Massachusetts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 1, 1:10 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 1, 1:10 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
110 PM EST SUN MAR 1 2015
.SYNOPSIS...
A FAST MOVING LOW PRESSURE SYSTEM WILL BRING ACCUMULATING SNOW
LATER TODAY AND ESPECIALLY TONIGHT WITH THE HIGHEST AMOUNTS
EXPECTED SOUTH OF THE MASSACHUSETTS TURNPIKE. HIGH PRESSURE
BRINGS DRY COLD AIR FOR THE EARLY WEEK. LOW PRESSURE FROM NORTHERN
CANADA AND ASSOCIATED LOW FORMING OVER THE PLAINS MONDAY WILL
MERGE...THEN PASS WEST AND NORTH OF NEW ENGLAND. THIS WILL SWING A
COLD FRONT ACROSS THE REGION ON WEDNESDAY. DRY AND COLD WEATHER
RETURNS FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 5 PM THIS AFTERNOON/...
1 PM UPDATE...
LIGHT SNOW IS WORKING ITS WAY INTO SOUTHERN NEW ENGLAND...BASED ON
18Z OBS LIGHT SNOW HAS MADE IT INTO THE SPRINGFIELD AREA AND LIGHT
SNOW HAS EVEN STARTED AT PVD. THE SNOW WILL CONTINUE TO GRADUALLY
OVERSPREAD THE REMAINDER OF OUR AREA AS THE AFTERNOON
PROGRESSES...LIKELY REACHING BOSTON AROUND 20Z. AGAIN ONLY MINOR CHANGES
MADE TO HOURLY TEMPS TO REFLECT LATEST OBS...FORECAST HIGHS
CONTINUE TO LOOK ON TRACK.
EARLY MORNING DISCUSSION...
MID LEVEL CLOUDINESS WILL STREAM INTO SOUTHERN NEW ENGLAND AND
THICKEN DURING THE MORNING HOURS IN ADVANCE OF APPROACHING LOW
PRESSURE. SOUTHWEST FLOW ALOFT OVERRUNING THE COLD DOME AT THE
SURFACE MAY ALLOW FOR SOME LIGHT SNOW/FLURRIES TO BREAK
OUT ACROSS THE INTERIOR LATE THIS MORNING/EARLY AFTERNOON AND THEN
FIND THEIR WAY TO THE COAST BY MID TO LATE AFTERNOON. THE LIFT
THROUGH MID AFTERNOON IS FAIRLY WEAK...SO THE AREAS OF SNOW SHOULD
BE RATHER LIGHT. ANY ACCUMULATIONS THAT OCCUR WILL PROBABLY BE
A DUSTING TO LESS THAN 1 INCH THROUGH THAT THAT TIME. HIGH TEMPS
WILL MAINLY BE IN THE UPPER 20S TO AROUND 30.
&&
.SHORT TERM /5 PM THIS AFTERNOON THROUGH 6 AM MONDAY/...
*** BULK OF THE ACCUMULATING SNOW OCCURS BETWEEN 3 PM AND 1 AM WITH
THE HEAVIEST AMOUNTS SOUTH OF THE MA TURNPIKE ***
1) OVERVIEW AND TIMING:
THE BULK OF THE ACCUMULATING SNOW WILL OCCUR BETWEEN 3 PM AND
1 AM ACROSS THE REGION. THE SNOW SHOULD TAPER OFF TO FLURRIES
TOWARD DAYBREAK MONDAY. THE MODELS DO AGREE THAT THE BETTER FORCING
WILL OCCUR TO THE SOUTH OF THE MA TURNPIKE. THIS A RESULT
OF SECONDARY LOW PRESSURE NEAR THE SOUTH COAST...ALLOWING FOR
SOME SURFACE CONVERGENCE AS WELL AS THE INTENSIFICATION OF THE LOW
LEVEL JET.
THE BIGGEST ISSUE IS THE MODELS ARE NOT IN AGREEMENT IN HOW
INTENSE THE FORCING WILL BE ACROSS THE REGION THIS EVENING. THE
RGEM/NAM ARE THE MOST ROBUST WITH QPF SOUTH OF THE MA TURNPIKE. THE
NAM SHOWS A PERIOD OF FAIRLY STRONG LIFT OF 15 TO 20 MICROBARS PER
SECOND WITHIN THE BEST SNOWGROWTH REGION THIS EVENING. THIS WOULD
TRANSLATE TO A PERIOD OF 1+ INCH PER HOUR SNOWFALL RATES NEAR AND
SOUTH OF THE MA PIKE. ON THE OTHER HAND...THE GFS ALSO HAS FAIRLY
STRONG LIFT...BUT KEEPS IT SOUTHEAST OF OUR REGION OUT OVER THE
OCEAN. THE SECONDARY LOW PRESSURE SYSTEM ON THE GFS IS WEAKER AND
FURTHER SOUTHEAST...RESULTING IN THE LOW LEVEL JET BEING DISPLACED
FURTHER EAST. THE ECMWF/UKMET SOLUTIONS SEEM TO BE THE MIDDLE
GROUND WHICH WE WILL LEAN TOWARDS.
2) WINTER WEATHER HEADLINES AND SNOW ACCUMS:
WITH THAT SAID...THE OTHER DILEMMA IS WHAT TO DO WITH THE CURRENT
HEADLINES. THIS DOES NOT APPEAR TO BE THE TYPE OF SETUP WHERE WE
ARE GOING TO RECEIVE WIDESPREAD WARNING SNOWFALL AMOUNTS. THE
WINDOW FOR THE VERY STRONG LIFT/FORCING IS SHORT-LIVED AND REALLY
WOULD LIKE TO SEE THE LOW LEVEL JET A BIT MORE BACKED TO TRANSPORT
DEEPER MOISTURE NORTHWARD. THEREFORE...FEEL THAT FOR MOST OF THE
REGION WINTER WEATHER ADVISORY/S FOR 3 TO 6 INCHES OF SNOW WILL
COVER IT. HOWEVER...GIVEN THERE IS NICE OMEGA IN THE SNOW GROWTH
REGION...WE MIGHT BE LOOKING AT SOME DECENT RATIOS. SO WE STILL CAN
NOT RULE OUT THE LOW RISK OF REACHING WARNING AMOUNTS AND LATER
SHIFTS WILL HAVE TO MONITOR CLOSELY...ESPECIALLY ACROSS NORTHERN CT
AND NORTHWEST RI.
WE DID UPGRADE A SMALL AREA FROM CENTRAL AND SOUTHERN RHODE ISLAND
INTO SOUTHEAST MA INCLUDING THE SOUTH COAST TO A WINTER
STORM WARNING. THE NOSE OF THE LOW LEVEL JET LOOKS TO TRANSPORT
SOME DEEPER MOISTURE INTO THIS REGION. THERE ALSO COULD BE SOME
ENHANCEMENT ALONG THE LAND/SEA INTERFACE AND A WEAK SURFACE
BOUNDARY SO WENT WITH 4 TO 8 INCHES IN THIS REGION.
3) PTYPE AND IMPACTS:
THE MODELS HAVE TRENDED COLDER OVER THE PAST 24 HOURS.
THEREFORE...EXPECT THIS BE PRETTY MUCH A SNOW EVENT. IT DOES BECOME
A VERY CLOSE CALL NEAR THE SOUTH COAST...BUT WERE LEANING TOWARDS IT
STAYING MAINLY WET SNOW. IF PRECIPITATION LIGHTENS UP THAT MAY
INCREASE THIS RISK WE SEE A BRIEF CHANGE OVER TO RAIN.
MEANWHILE...WE WENT WITH A HIGH END WINTER WEATHER ADVISORY FOR THE
CAPE BECAUSE THEY MAY CHANGE TO RAIN FOR A TIME...ESPECIALLY EAST OF
HYANNIS. IF THE CHANGE OVER DOES NOT OCCUR...WE MAY NEED TO UPGRADE
THEM TO A WINTER STORM WARNING ESPECIALLY NEAR THE CAPE COD CANAL
GIVEN EXPECTED QPF.
THE ONE THING WILL ALSO HAVE TO WATCH IS AREAS NEAR THE SOUTH COAST
AND CAPE COD. LOOKS TO BE A WET SNOW DOWN THAT WAY AND ON GOING
ROOF ISSUES MAY BE EXACERBATED...ESPECIALLY IF ANY AREAS THAT ARE
ABLE TO EXCEED 6 INCHES OF WET SNOW.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...
* BLUSTERY CONDITIONS ON MON WITH DRY WEATHER CONTINUING INTO
TUE.
* A STORM SYSTEM BRINGS MIXED PRECIP TUE INTO WED.
* CONDITIONS IMPROVE THU BUT BECOMING COLD AGAIN.
OVERVIEW AND MODEL PREFERENCES...
A SPLIT FLOW MERGER WILL BE THE DEFINING FACTOR THROUGH THE LONG
TERM FORECAST PERIOD. IN THE MID TERM...THE STREAMS MERGE THANKS
TO PHASING OF NRN AND SRN STREAM SHORTWAVES UPSTREAM AS MERGING
STRONG JET DEVELOPS ACROSS THE NE CONUS. THESE FEATURES WILL ALLOW
LOW PRES TO GRADUALLY DEEPEN AND SLIDE THROUGH SRN ONTARIO AND
QUEBEC...CREATING AN OVERRUNNING EVENT AS THE SYSTEM ATTEMPTS TO
OCCLUDE. THIS IS THE MIXED PRECIP EVENT WE HAVE BEEN DISCUSSING
FOR SOME TIME NOW. NOW THAT NAM HAS CAPTURED IT...IT APPEARS
COLDER THAN MOST OF THE DETERMINISTIC GUIDANCE...WHILE THE ECMWF
STARTS COLD AND SHIFTS TO THE WARMER SIDE OF THE ENVELOPE DUE TO
THE FACT THAT IT IS MORE AMPLIFIED THAN OTHER MODELS. THE
GFS...ECENS/GEFS MEANS ARE ACTUALLY A GOOD MIDDLE GROUND HERE.
THIS BLEND WILL BE USED THROUGH THE REMAINDER OF THE LONG TERM AS
WELL TO TAKE INTO ACCOUNT THE VARIOUS SOLUTIONS.
DETAILS...
MON INTO TUE...
REMNANT SNOWFALLS WILL BE GRADUALLY COMING TO AN END THROUGH MID
MORNING MON...ALTHOUGH FLURRIES MAY LINGER A BIT LONGER IN THE
BERKSHIRES. STRONG HIGH PRES WILL THEN SLIDE ACROSS THE REGION
THROUGH TUE...WITH MAINLY DRY WX. TEMPS LOOK TO REMAIN BELOW
NORMAL GIVEN LITTLE CHANGE IN THE AIRMASS FROM PREVIOUS DAYS.
TUE NIGHT INTO WED...
OVERRUNNING EVENT EXPECTED AS WARM FRONT WILL ATTEMPT TO PUSH N
ACROSS THE REGION BUT IS LIKELY TO STRUGGLE NEAR THE SFC DUE TO
ENTRENCHED COLD AIR AND A DEEP SNOWPACK. HOWEVER...50-60 KT LLJ
WITH STRONG SLY COMPONENT WILL ALLOW UPPER LVL WARMING TON
CONTINUE UNIMPEDED. IN SPITE OF THE STRONG JET AT ONLY 3-5KFT
ABOVE THE SFC...SNOWPACK WILL MAKE MIXING DIFFICULT SO NOT
EXPECTING SIGNIFICANT WIND ISSUES AT THIS TIME.
THE COLUMN STARTS COLD ENOUGH FOR SNOW AT ONSET TUE EVENING...AND
LOOKS LIKE AS MUCH AS 0.40-0.60 OF THE TOTAL EVENT QPF FALLS AS
SNOW INITIALLY EVERYWHERE...WITH GRADUAL CHANGEOVER DURING THE
EARLY MORNING HOURS WED MORNING FROM S-N. THEREFORE...COULD SEE AT
LEAST ADVISORY IF NOT LOW-END WARNING LVL SNOWFALLS THROUGH THE
OVERNIGHT HOURS BEFORE A TRANSITION TO SLEET...THEN FREEZING RAIN.
FREEZING RAIN COULD LOCK IN FOR SOME TIME AND GIVEN THAT H93 TEMPS
/EVEN ON THE COLDEST GUIDANCE/ AN AVERAGE OF +4C DURING THE 08Z-
16Z TIMEFRAME...BUT SFC TEMPS MAY HOLD NEAR FREEZING FOR SOME TIME
GIVEN THE DEEP SNOWPACK ACROSS THE AREA. HOWEVER...STRAIGHT RAIN
FOR A TIME FROM ABOUT MID MORNING INTO THE AFTERNOON IS LIKELY
UNTIL THE PRECIP COMES TO AN END. DEPENDING ON HOW QUICKLY 2M
TEMPS REBOUND...AS MUCH AS A QUARTER INCH OF ICE CAN/T BE RULED
OUT. AGREE WITH PREVIOUS FORECASTER THAT LEANING A BIT COLDER THAN
MOS 2M TEMPS IS PROBABLY THE WAY TO GO.
MODEST UPPER LVL INSTABILITY AS WARMING OCCURS IN THE MID LVLS
COULD ALSO MEAN A PERIOD OF HEAVY PRECIP...BOTH SNOW AND RAIN.
WITH THE RAIN...COMES A RISK FOR POOR DRAINAGE FLOODING ACROSS THE
REGION AS SNOW MELTS AND DRAINS BECOME CLOGGED. PRECIP COMES TO AN
END ACROSS MOST OF THE REGION BY AFTERNOON WED...BUT MAY LINGER A
BIT NEAR THE S COAST...MORE ON THAT BELOW.
WED NIGHT INTO THU...
CONFIDENCE IN THE FORECAST CONTINUES TO DIMINISH HERE PARTIALLY
DEPENDENT ON HOW FAST THE UPPER LVL JET EXITS TO THE EAST AND HOW
AMPLIFIED THE PATTERN REMAINS IN THE WAKE OF THE LOW PRES. THE
MORE AMPLIFIED GUIDANCE...LED BY THE ECMWF KEEPS THE COLD FRONT
JUST OFFSHORE AND WITHIN THE EQUATORWARD ENTRANCE REGION OF THE
UPPER LVL JET. THIS SUGGESTS S COASTAL AREAS COULD CONTINUE TO SEE
PRECIP...POSSIBLY EVEN CHANGING BACK TO SNOW FOR A TIME WELL INTO
THE DAY ON THU. THE MORE PROGRESSIVE GUIDANCE...LED BY THE GFS
WOULD MOVE BOTH OF THESE FEATURES OFFSHORE SUCH THAT THU IS
MAINLY DRY AND BECOMING QUITE COLD AS ANOTHER ARCTIC AIRMASS
SETTLES IN. FOR NOW...WILL CONTINUE TO LEAN ON THE MORE
PROGRESSIVE GFS BUT WITH THE ECENS/GEFS SLOWER MEMBERS BLENDED IN.
THE FINAL ANSWER WILL LIKELY BE SOMEWHERE IN BETWEEN THE TWO
SOLUTIONS. IN ANY CASE...MUCH COLDER AIRMASS EXPECTED TO MOVE IN.
THU NIGHT INTO FRI NIGHT...
COLD AIRMASS ACROSS THE REGION ASSOCIATED WITH YET ANOTHER 1035+
HPA HIGH PRES. WILL LIKELY SEE HIGHS ONLY MAKING THE TEENS AND 20S
WITH LOWS BACK IN THE SINGLE DIGITS ABOVE AND BELOW ZERO.
NEXT WEEKEND...
SOME UNCERTAINTY HERE AS TO WHETHER YET ANOTHER WAVE WILL BE
EFFECT THE REGION. WILL LEAN MAINLY DRY FOR NOW AS THE AIRMASS IN
PLACE IS QUITE DRY AND THE WAVE ITSELF IS QUITE WEAK AND SHEARING
OUT.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY AND TONIGHT/...
18Z UPDATE...MODERATE CONFIDENCE.
THIS AFTERNOON...MVFR CIGS/VSBYS IN LIGHT SNOW AT BAF-BDL BUT MAINLY
VFR TO THE EAST TO START...WITH CIGS AND/OR VSBYS LOWERING TO MVFR
ACROSS THE REMAINDER OF SOUTHERN NEW ENGLAND TERMINALS BETWEEN
18Z AND 21Z IN LIGHT SNOW.
TONIGHT...MODERATE CONFIDENCE. THE BULK OF THE MODERATE TO EVEN
BRIEFLY HEAVY SNOW WILL OCCUR THIS EVENING WHEN WIDESPREAD IFR TO
LIFR CONDITIONS OCCUR. THE LOWEST CONDITIONS WILL MOST LIKELY BE
SOUTH OF THE MA TURNPIKE. PTYPE PRETTY MUCH ALL SNOW...EXCEPT FOR
THE VERY IMMEDIATE SOUTH COAST/CAPE WHERE SNOW MAY MIX WITH OR
CHANGE TO RAIN FOR A TIME. WHETHER OR NOT THAT HAPPENS IS
UNCERTAIN...BUT WE DO THINK THAT AT LEAST THE ISLANDS WILL MIX OR CHANGE
TO RAIN.
BULK OF SNOW ENDS BY 8Z TO 9Z TONIGHT AND MUCH OF THE THE REGION
SHOULD IMPROVE TO VFR CONDITIONS BY 12-13Z MONDAY.
KBOS TAF...CONFIDENT IN OVERALL TRENDS BUT THERE IS UNCERTAINTY ON
TIMING. SOME LIGHT SNOW IS EXPECTED DURING MID TO LATE
AFTERNOON...BUT THE BULK OF ACCUMULATING SNOW WITH IFR TO LIFR
CONDITIONS EXPECTED MAINLY THIS EVENING.
KBDL TAF...CONFIDENT IN OVERALL TRENDS BUT THERE IS UNCERTAINTY ON
TIMING. BULK OF ACCUMULATING SNOW WITH IFR TO LIFR CONDITIONS
EXPECTED AFTER 3 OR 4 PM.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY...HIGH CONFIDENCE.
IFR/MVFR IN REMNANT SNOWS END EARLY...WITH TRANSITION TO VFR
EVERYWHERE BY AFTERNOON. W-NW WIND GUSTS UP TO AROUND 30 KT AT
TIMES DURING THE AFTERNOON AND EVENING.
MON NIGHT INTO TUE...HIGH CONFIDENCE.
MAINLY VFR. WINDS DIMINISH MON NIGHT.
TUE NIGHT INTO THU...MODERATE CONFIDENCE.
A MESSY PERIOD. SNOW BEGINS EVERYWHERE LATE TUE INTO WED NIGHT
WITH MODERATE ACCUMS POSSIBLE...THEN EXPECT GRADUALLY TRANSITION
TO SLEET AND FREEZING RAIN DURING THE EARLY MORNING HOURS
WED...THEN TO ALL RAIN DURING THE DAY ON WED. SOME ICE ACCUM
POSSIBLE AS WELL. THE RAIN DIMINISHES LATE WED BUT MAY LINGER
ALONG THE S COAST AND EVEN CHANGE TO SNOW INTO THE DAY ON THU.
EXPECT PERIODS OF IFR/LIFR CONDITIONS THROUGHOUT THE PERIOD WITH
SOME IMPROVEMENT FROM N-S ON THU. LLWS LIKELY ESPECIALLY TUE NIGHT
AND EARLY WED.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY AND TONIGHT/...HIGH CONFIDENCE.
A WEAK WAVE OF LOW PRESSURE MOVES ACROSS THE WATERS LATER
TODAY AND TONIGHT. WEAK PRESSURE GRADIENT SHOULD KEEP
WINDS/SEAS BELOW SMALL CRAFT THRESHOLDS TODAY AND TONIGHT. THE
SYSTEM REALLY INTENSIFIES AS IT MOVES INTO THE CANADIAN MARITIMES
NEAR DAYBREAK MONDAY...SO WESTERLY WIND GUSTS MAY REACH 20 TO 25
KNOTS NEAR 12Z MONDAY. OTHERWISE...RAIN AND SNOW LATE TODAY AND
ESPECIALLY TONIGHT WILL REDUCE VISIBILITIES AT TIMES FOR MARINERS.
OUTLOOK...MONDAY THROUGH THURSDAY..MODERATE CONFIDENCE.
MONDAY INTO MONDAY NIGHT...HIGH CONFIDENCE.
WINDS BEGIN OUT OF THE SW THEN SHIFT TO W-NW IN THE AFTERNOON.
WIND GUSTS REACH 35-40 KT DURING THE AFTERNOON AND OVERNIGHT SO
WILL BE ISSUING A GALE WATCH. SEAS BUILD 10-12 FT ON THE OCEAN
WATERS. SOME LIGHT FREEZING SPRAY POSSIBLE MON EVENING INTO TUE
MORNING.
TUE...HIGH CONFIDENCE.
WINDS AND SEAS START AT OR AROUND SMALL CRAFT ADVISORY THRESHOLDS
BUT THEN DROP DURING THE DAY SUCH THAT A PERIOD OF QUIET BOATING
WEATHER IS LIKELY TUE AFTERNOON AND EVENING.
TUE NIGHT INTO THU...MODERATE CONFIDENCE.
LOW PRES PASSES WELL INLAND...WITH WINDS OUT OF THE S GRADUALLY
SHIFTING TO THE W LATE WED INTO THU. PERIODS OF WIND GUSTS 25-30
KT EXPECTED ALTHOUGH GUSTS MAY APPROACH GALE FORCE WED EVENING.
SEAS BUILD THROUGH WED TO AROUND 7-10FT ON THE OCEAN WATERS THEN
DIMINISH THU. AT THE VERY LEAST SMALL CRAFT ADVISORIES ARE LIKELY
DURING THIS PERIOD. PERIODS OF SNOW CHANGING TO RAIN EARLY WED
WITH SOME LOW VSBYS IN RAIN AND FOG ON WED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR CTZ002>004.
MA...WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR MAZ002>016-
022>024-026.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR MAZ017>021.
RI...WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR RIZ001-008.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR RIZ002>007.
MARINE...GALE WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR
ANZ231>235-237-250-251-254>256.
&&
SYNOPSIS...FRANK/DOODY
NEAR TERM...FRANK/DOODY/NMB
SHORT TERM...FRANK
LONG TERM...DOODY
AVIATION...FRANK/DOODY/NMB
MARINE...FRANK/DOODYHazardous weather outlook, Mar 1, 3:55 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
355 AM EST SUN MAR 1 2015
CTZ002>004-MAZ002>016-022>024-026-RIZ001-008-020900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-BLOCK ISLAND RI-
355 AM EST SUN MAR 1 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 7 AM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
TUESDAY NIGHT AND WEDNESDAY...ANOTHER STORM WILL LIKELY BRING A
PERIOD OF SNOW TUESDAY NIGHT THAT CHANGES TO ICE IN THE INTERIOR
AND RAIN ALONG THE COAST. PRECIPITATION MAY CHANGE TO RAIN IN ALL
AREAS MIDDAY WEDNESDAY. CONFIDENCE IN THE DETAILS IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ017>021-RIZ002>007-020900-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
355 AM EST SUN MAR 1 2015
...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
TUESDAY NIGHT AND WEDNESDAY...ANOTHER STORM WILL LIKELY BRING A
PERIOD OF SNOW TUESDAY NIGHT THAT CHANGES TO ICE IN THE INTERIOR
AND RAIN ALONG THE COAST. PRECIPITATION MAY CHANGE TO RAIN IN ALL
AREAS MIDDAY WEDNESDAY. CONFIDENCE IN THE DETAILS IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231>235-237-250-251-254>256-020900-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
355 AM EST SUN MAR 1 2015
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230-236-020900-
BOSTON HARBOR-NARRAGANSETT BAY-
355 AM EST SUN MAR 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
Winter Weather, Western Hampden
- When
- March 1, 3:00 PM EST to March 2, 9:00 AM EST
- Where
- Western Hampden forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Three to four inches of snow fell across western Hampden County.
Winter Weather, Eastern Hampden
- When
- March 1, 3:00 PM EST to March 2, 8:00 AM EST
- Where
- Eastern Hampden forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Three to five inches of snow fell across eastern Hampden County.
Winter Weather, Northern Bristol
- When
- March 1, 4:00 PM EST to March 2, 7:00 AM EST
- Where
- Northern Bristol forecast zone
- Reported by
- NWS Employee
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
Three to five inches of snow fell across northern Bristol County.
Winter Weather, Southern Bristol
- When
- March 1, 4:00 PM EST to March 2, 8:00 AM EST
- Where
- Southern Bristol forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
Four to five inches of snow fell across southern Bristol County.
Winter Weather, Western Franklin
- When
- March 1, 5:00 PM EST to March 2, 9:00 AM EST
- Where
- Western Franklin forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
About three inches of snow fell across western Franklin County.
Winter Weather, Eastern Franklin
- When
- March 1, 5:00 PM EST to March 2, 9:00 AM EST
- Where
- Eastern Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
Two to three inches of snow fell across eastern Franklin County.
Winter Weather, Barnstable
- When
- March 1, 6:00 PM EST to March 2, 7:00 AM EST
- Where
- Barnstable forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
Less than an inch to five inches of snow fell across Cape Cod.
Winter Weather, Western Hampshire
- When
- March 1, 6:00 PM EST to March 2, 7:00 AM EST
- Where
- Western Hampshire forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Two to three inches of snow fell across western Hampshire County.
Winter Weather, Eastern Hampshire
- When
- March 1, 6:00 PM EST to March 2, 7:00 AM EST
- Where
- Eastern Hampshire forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Three to five inches of snow fell across eastern Hampshire County.
Winter Weather, Western Norfolk
- When
- March 1, 6:00 PM EST to March 2, 9:00 AM EST
- Where
- Western Norfolk forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
Two to three inches of snow fell across western Norfolk County.
Winter Weather, Western Plymouth
- When
- March 1, 6:00 PM EST to March 2, 8:00 AM EST
- Where
- Western Plymouth forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.987, -70.737 (the zone’s center; the record gives no point)
Three to five inches of snow fell across western Plymouth County.
Winter Weather, Eastern Plymouth
- When
- March 1, 6:00 PM EST to March 2, 9:00 AM EST
- Where
- Eastern Plymouth forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.079, -70.960 (the zone’s center; the record gives no point)
Three to five inches of snow fell across eastern Plymouth County.
Winter Weather, Southern Plymouth
- When
- March 1, 6:00 PM EST to March 2, 8:00 AM EST
- Where
- Southern Plymouth forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.987, -70.737 (the zone’s center; the record gives no point)
Four to five inches of snow fell across southern Plymouth County.
Winter Weather, Western Middlesex
- When
- March 1, 7:00 PM EST to March 2, 9:00 AM EST
- Where
- Western Middlesex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
One to three inches of snow fell across western Middlesex County.
Winter Weather, Eastern Norfolk
- When
- March 1, 7:00 PM EST to March 2, 9:00 AM EST
- Where
- Eastern Norfolk forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
Two to three inches of snow fell across eastern Norfolk County.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in Kentucky, March 1 to 19, 20152 deaths · 68 events
- Winter Storm in Utah, March 1 to 3, 201515 injured · 11 events
- Winter Storm and Winter Weather in Delaware, March 1, 201513 injured · 4 events
- Winter Storm and Winter Weather in New Jersey, March 1, 20158 injured · 21 events
- Drought in Texas, March 1 to 31, 2015$55,000 · 24 events
- Winter Weather in Virginia, March 1, 201532 events
- Drought in Oklahoma, March 1 to 31, 201529 events
- Heavy Snow in Indiana, March 1, 201525 events
- Winter Weather in Virginia, March 1, 201524 events
- Winter Storm and Winter Weather in Ohio, March 1, 201521 events
- Blizzard and Winter Storm in Colorado, March 1 to 4, 201519 events
- Drought in Texas, March 1 to 31, 201518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564601, 564607, 564587, 564588, 564590, 564595, 564585, 564610, 564611, 564614, 564617, 564619, 564621, 564613, 564615.